MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS102
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the seven bd maxguard flow controller administration set with needleless y-site(s) experienced malfunction dial.The following information was provided by the initial reporter: 7 of our home infusion patients reported that when they used the dial to set their flow rate, the medication would not flow through at all (so they would not get their doses); but when the dial is turned up to max flow rate the medication can flow through for priming.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sample of material number mfs102 was submitted for quality investigation.The customer complaint of clamp issue / damage related to clamp was verified by testing.Evaluation of the sample submitted started with a visual inspection of the infusion set.There were no visible issues with the tubing or components for the infusion set.The infusion set was previously primed with an unknown fluid, and was connected to a infusion bag filled with water.The flow dial was set to "open," and the infusion set was allowed to flow for 15 minutes.After the 15 minutes the infusion set dial was set to 250 ml/hr, and the outlet of the set was placed into a graduated cylinder to determine its flow rate.The infusion set was allowed to run for 1/2 hour and the amount of fluid collect was 33 ml.This equals a flow rate of 66 ml/hr.This flow rate is below the selected flow rate of 250 ml/hr.A device history record review for model mfs102 lot number 22029884 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28feb2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the issue seen in this complaint is that the flow control valve is not allowing for the correct flow of fluid.This issue has been seen on similar devices and previous evaluations have determined that the issue is that the gasket within the flow control valve is misaligned causing for inconsistent flow rates and sometimes complete occlusions of the infusion set.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD MAXGUARD FLOW CONTROLLER ADMINISTRATION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14713991
Report Number9616066-2022-00712
Device Sequence Number2235241
Product Code FPA
UDI-Device Identifier10885403236334
UDI-Public10885403236334
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Model NumberMFS102
Device Catalogue NumberMFS102
Device Lot Number22029884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown